Alert archive / Texas / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Houston/Galveston, TX

March 27, 2026

NWS Houston/Galveston, TX issued this small craft advisory at Mar 27, 2026, 1:21 PM CDT. It took effect at Mar 28, 2026, 3:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 1:21 PM CDT (18:21 UTC)
In effect from
Mar 28, 2026, 3:00 AM CDT
Expired
Mar 28, 2026, 1:00 PM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

855 
WHUS74 KHGX 271821
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
121 PM CDT Fri Mar 27 2026

GMZ355-375-280230-
/O.NEW.KHGX.SC.Y.0021.260328T0900Z-260328T1800Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
121 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM and Waters from High Island to Freeport TX from 20 to 60 NM.

* WHEN...From 4 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-280230-
/O.NEW.KHGX.SC.Y.0021.260328T1200Z-260328T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
121 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Waters from Freeport to Matagorda Ship 
  Channel TX from 20 to 60 NM.

* WHEN...From 7 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
929 
WHUS74 KHGX 272326
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
626 PM CDT Fri Mar 27 2026

GMZ335-281500-
/O.EXB.KHGX.SC.Y.0021.260328T0800Z-260328T1700Z/
Galveston Bay-
626 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CDT
SATURDAY...

* WHAT...Winds becoming northeast 20 to 25 kt with some higher
  gusts. Rough bay waters expected.

* WHERE...Galveston Bay.

* WHEN...From 3 AM to noon CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ355-375-281500-
/O.CON.KHGX.SC.Y.0021.260328T0900Z-260328T1800Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
626 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM and Waters from High Island to Freeport TX from 20 to 60 NM.

* WHEN...From 4 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-281500-
/O.CON.KHGX.SC.Y.0021.260328T1200Z-260328T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
626 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Waters from Freeport to Matagorda Ship 
  Channel TX from 20 to 60 NM.

* WHEN...From 7 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
794 
WHUS74 KHGX 280454
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1154 PM CDT Fri Mar 27 2026

GMZ335-281630-
/O.CON.KHGX.SC.Y.0021.260328T0800Z-260328T1700Z/
Galveston Bay-
1154 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CDT
SATURDAY...

* WHAT...Winds becoming northeast 20 to 25 kt with some higher 
  gusts. Rough bay waters expected.

* WHERE...Galveston Bay.

* WHEN...From 3 AM to noon CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ355-375-281630-
/O.CON.KHGX.SC.Y.0021.260328T0900Z-260328T1800Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
1154 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM and Waters from High Island to Freeport TX from 20 to 60 NM.

* WHEN...From 4 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-281630-
/O.CON.KHGX.SC.Y.0021.260328T1200Z-260328T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
1154 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM CDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt and gusty expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Waters from Freeport to Matagorda Ship 
  Channel TX from 20 to 60 NM.

* WHEN...From 7 AM to 1 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
787 
WHUS74 KHGX 281251
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
751 AM CDT Sat Mar 28 2026

GMZ335-281700-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-260328T1700Z/
Galveston Bay-
751 AM CDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...Choppy bay waters.

* WHERE...Galveston Bay.

* WHEN...Until noon CDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ355-375-281800-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-260328T1800Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
751 AM CDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM and Waters from High Island to Freeport TX from 20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-281800-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-260328T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
751 AM CDT Sat Mar 28 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Waters from Freeport to Matagorda Ship 
  Channel TX from 20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 12:34 PM CDT, 47 minutes earlier. Its key messages:

  • Cold frontal passage tonight brings more seasonable conditions to the region this weekend.
  • Look for a gradual warming/moistening trend early next week.
  • Some low rain chances return to the forecast during the second part of the week.
Area forecast discussion, Mar 27, 12:34 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1234 PM CDT Fri Mar 27 2026

...New AVIATION...

.KEY MESSAGES...

- Cold frontal passage tonight brings more seasonable conditions to
  the region this weekend.

- Look for a gradual warming/moistening trend early next week.

- Some low rain chances return to the forecast during the second
  part of the week.

&&

.DISCUSSION...
Issued at 1212 AM CDT Fri Mar 27 2026

More of the same during the day today, but we'll see a cold front
pass across the region this evening and overnight. Cannot totally
rule out a sprinkle or two with its passage, but chances and
significance are not really worth mentioning. We should see a
considerable amount of cloudiness linger behind the shallow
surface front Saturday and into parts of Sunday and have lowered
high temperatures a bit to take this into account. More or less,
it should feel closer to seasonable norms this time of year.

High pressure behind the front moves far enough to our east on
Sunday to allow SE winds from the Gulf to resume. This will bring a
gradual increase in temps/RH during the early and midweek period.
Heading into Wed-Thurs, the dominate mid-upper ridging that's been
in place will have weakened and moved off to the east and leaving
us in a quasi-zonal flow aloft locally. A weak trof should be
pushing across the Plains and Midwest/Tennessee Valley. Forcing
doesn't appear to be overly impressive here, but by that time we
should see some 1.6-1.7" PW's pooling south of its tail
end...hopefully allowing some of us the opportunity to see the
return of some isolated-scattered rain chances during the second
part of the work week. 47

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1145 AM CDT Fri Mar 27 2026

Mostly VFR through this evening. Skies are expected to become
BKN/OVC again during the overnight to early morning hours. A dry
cold front will be moving across SE Texas this afternoon into
early tonight, leading to light VRB winds. Stronger N-NE winds are
expected in the wake of the front tonight into Sat morning. Wind
speeds are expected to range between 10-15 KTS with gusts of 20-25
KTS for most sites, slightly stronger for GLS. Winds will begin
to relax and turn ENE and cigs will become FEW/SCT Sat afternoon.

Cotto

&&

.MARINE...
Issued at 1212 AM CDT Fri Mar 27 2026

Light to moderate south to southeast winds and low seas will prevail
through late Friday evening. A cold front is expected to push into
the waters between 2-5am Saturday with steadily increasing northeast
winds into the mid morning hours along with building seas. Would
anticipate some 20-25kt winds in the waters east of Freeport, and
just slightly less to the west. Wouldn't be surprised to see a
few 30kt gusts as some of the hires guidance suggests in the Gulf
waters near/south of Galveston. A Small Craft Advisory will likely
be required. Improving conditions are expected later Saturday
afternoon and night as winds and seas diminish. Southeast winds
resume Sunday and should prevail for most of next week. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  86  55  72  55 /   0  10  10   0
Houston (IAH)			  88  59  76  58 /   0  10   0   0
Galveston (GLS)			  78  62  73  66 /   0  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...47
AVIATION...Cotto
MARINE...47

Nearby

Small Craft Advisories in Texas, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.